MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH SYNCHRONY; COCHLEAR IMPLANT

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH SYNCHRONY; COCHLEAR IMPLANT
Model Number MI1250 SYNCHRONY 2
Medical Device Problem Codes Impedance Problem (2950); Migration (4003)
Health Effect - Clinical Codes Failure of Implant (1924); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/13/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been explanted.If it should be explanted, it should be returned to the manufacturer for evaluation.When available, a device failure analysis will be submitted as a follow up report.
 
Event or Problem Description
Before surgeon closed, he verified full insertion of electrode.Post-op ct scan indicated that electrode had migrated out of cochlea, with 5 electrodes extra cochlear.
 
Additional Manufacturer Narrative
Additional information: based on the received information from the field, the active electrode array partially migrated post-operatively out of cochlea, leaving five channels outside.However, reportedly the recipient was activated successfully.The device remains implanted and in use.
 
Event or Problem Description
Surgeon was able to get a full insertion, however when electrode was released it would migrate out, repositioned it several times.Fascia and tisseel sealant were used to seal opening of cochleostomy.Before surgeon closed he verified full insertion of electrode.Post-op ct scan indicated that electrode had migrated out of cochlea, with 5 electrodes extra cochlear.The user was activated successfully on (b)(6) 2024.The user has good behavioral responses when wearing ci.
 
Additional Manufacturer Narrative
Conclusion: damage to the active electrode which is consistent with minute device mobility was determined to have led to device failure over time due to fatigue wire breakages.Additionally, the electrode array partially migrated out of the cochlea post-implantation as confirmed by imaging.However, later ct scans show that the electrode array advanced back into the cochlea again.The problems given in the recipient report appear to match the damage found.This is a final report.
 
Event or Problem Description
Surgeon was able to get a full insertion, however when electrode was released it would migrate out, repositioned it several times.Before surgeon closed he verified full insertion of electrode.The user was activated successfully on (b)(6) 2024.Overtime affected channels were seen.The user has been reimplanted.

Brand Name
SYNCHRONY
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
Manufacturer Contact
laura simonotti
fuerstenweg 77a
innsbruck 6020
AU   6020
57788
MDR Report Key18900617
Report Number9710014-2024-00233
Device Sequence Number20793324
Product Code PGQ
UDI-Device Identifier09008737395438
UDI-Public(01)09008737395438
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberMI1250 SYNCHRONY 2
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2024
Supplement Date Received by Manufacturer03/05/2024
03/05/2024
Initial Report FDA Received Date03/14/2024
Supplement Report FDA Received Date06/12/2024
08/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age18 MO
Patient SexMale